MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB

ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB
Model Number TV-IL1410100-J
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Perforation of Vessels (2135); Ruptured Aneurysm (4436)
Date of Event 05/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, follow-up report will be submitted.
 
Event or Problem Description
The patient was treated for an abdominal aortic aneurysm (aaa) on (b)(6) 2025 with the implant of an afx2 bifurcated stent graft.Reportedly the patient had extensive bi-lateral iliac disease as well with calcium occlusion.An ovation ix limb was placed on the right-side post aaa repair and the external iliac was ruptured.This initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx system per the ifu.The surgical procedure was converted to an open repair in order to fix the distal external into the femoral with a graft/patch repair.Patient status was stable and closed.Approximately 1 hour later before leaving the operating room the patient became unstable, and pressure dropped.The surgeon re-opened the patient incision to investigate and saw an iliac tear higher up that required additional ovation ix limbs overlapping into the afx2 main body limb.This covered the iliac tear and the patient was stabilized.The final patient status was reportedly stable.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Endologix made three good faith efforts to retrieve additional reported adverse event/incident-related medical imaging.However, the user facility did not respond to requests for this information.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted a clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix found the rupture of the right external iliac artery with iliac tear complaints at the initial index procedure are confirmed.A second additional endovascular procedure on the same day is confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also found reasonable evidence that identified another endovascular procedure three days post-index procedure that placed a hemodialysis catheter, removed the right femoral packing, removed the brachial sheath, performed a thrombectomy along with reconstruction, which was not included in the original report.These findings were discovered during the examination of post operative notes.The most likely causation for the iliac rupture, iliac tear, and additional endovascular procedures are anatomy and user related.During the investigation, endologix found reasonable evidence to suggest the device was used off-label.The procedure is outside the indications of use (off-label) due to the use of adjunctive devices (ovation limbs) not compatible with afx system per the ifu.Procedure related harms were found to be the conversion to brachial access, prolonged procedure, hemodynamic instability, abnormal blood loss and hemorrhagic shock.The final patient status was reported as discharged to hospice facility approximately three weeks later.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b5: describe event or problem: updated.G3: awareness date: updated.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.
 
Event or Problem Description
The patient was treated for an abdominal aortic aneurysm (aaa) on (b)(6) 2025 with the implant of an afx2 bifurcated stent graft (bsg).Reportedly the patient had extensive bi-lateral iliac disease as well with calcium occlusion.An ovation ix limb was placed on the right-side post aaa repair and the external iliac was ruptured.This initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx system per the ifu.The surgical procedure was converted to an open repair in order to fix the distal external into the femoral with a graft/patch repair.Patient status was stable and closed.Approximately 1 hour later before leaving the operating room the patient became unstable, and pressure dropped.The surgeon re-opened the patient incision to investigate and saw an iliac tear higher up that required additional ovation ix limbs overlapping into the afx2 bsg limb.This covered the iliac tear and the patient was stabilized.The final patient status was reportedly stable.Additional findings discovered during the clinical investigation identified that the patient returned to the operating room three days later to have a hemodialysis catheter placed and removal of right femoral packing, as well as removal of the brachial sheath with thrombectomy and reconstruction.

Brand Name
OVATION IX
Common Device Name
ILIAC LIMB
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key22213705
Report Number3008011247-2025-00047
Device Sequence Number8158779
Product Code MIH
UDI-Device Identifier00850007370121
UDI-Public(01)00850007370121(17)270628(10)FS062724-35
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTV-IL1410100-J
Device Lot NumberFS062724-35
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/20/2025
Supplement Date Received by Manufacturer08/13/2025
Initial Report FDA Received Date06/16/2025
Supplement Report FDA Received Date08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL (LOT# 2841830009); AFX2 BIFURCATED STENT GRAFT (LOT# 2849432013)
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age81 YR
Patient SexFemale